Acute poisoning with amphetamines (MDEA) and heroin: Antagonistic effects between the two drugs

P. G. Jorens, L. Heytens, H. E. Demey, S. Andries, G. A. Ricaurte, L. Bossaert, P. J.C. Schepens

Research output: Contribution to journalArticlepeer-review

Abstract

A case of oral ingestion of large doses of both the amphetamine-derivative 3,4-methylene dioxyethamphetamine (MDEA) and heroin is reported. Despite high serum levels of both drugs, the patient did not present with the classic signs and symptoms normally seen during intoxication with these drugs. The patient recovered after symptomatic treatment. The possibility that opposite pharmacological properties of the two drugs prevented the patients death is discussed.

Original languageEnglish (US)
Pages (from-to)456-459
Number of pages4
JournalIntensive Care Medicine
Volume22
Issue number5
DOIs
StatePublished - Jun 20 1996

Keywords

  • Amphetamines (and analogues)
  • Eve
  • Heroin
  • Intoxication
  • Methylene dioxyeth(yl) amphetamine (MDEA)
  • Methylene dioxymethamphetamine (MDMA)
  • Morphine
  • Poisoning

ASJC Scopus subject areas

  • Critical Care and Intensive Care Medicine

Fingerprint Dive into the research topics of 'Acute poisoning with amphetamines (MDEA) and heroin: Antagonistic effects between the two drugs'. Together they form a unique fingerprint.

Cite this